Tetanus Toxoid Induced Anaphylaxis
- *Corresponding Author:
- Dr. Dr. Saibal Das
MBBS, House physician, General emergency
NRS Medical College and Hospital
Residential address: 14, Kabi Sukanta Lane
P.O. Santoshpur, Kolkata, India
Tel: +91339433429401 , +913324139781
E-mail: [email protected]
Received Date: February 02, 2012; Accepted Date: February 27, 2012; Published Date: February 29, 2012
Citation: Das S, Mondal S (2012) Tetanus Toxoid Induced Anaphylaxis. J Vaccines Vaccin 3:126. doi: 10.4172/2157-7560.1000126
Copyright: © 2012 Das S, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
This case report highlights an anaphylaxis reaction induced by intramuscular tetanus toxoid (TT) injection in a 6 year old girl having the first time exposure to this drug. TT is a commonly used vaccine used for active immunization against Clostridium tetani and is included in the National Immunization Schedule of India. Although TT is a very safe vaccine, its adverse reactions include local edema, tenderness, fever and may rarely induce life-threatening anaphylactic response, the potential causative agents can be TT antigens, aluminum phosphate or thimerosal preservative. Before its intramuscular administration, cutaneous hypersensitivity testing should be done routinely and there should be provisions for emergency measures in cases of anaphylaxis.